Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 372, NWS Birmingham, AL

June 2, 2005Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 7:25 PM CDT for Randolph County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 7:25 PM CDT (00:25 UTC)
Expired
Jun 2, 2005, 8:00 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Randolph County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 030026
SVRBMX
ALC111-030100-
/O.NEW.KBMX.SV.W.0372.050603T0025Z-050603T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RANDOLPH COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME EAST CENTRAL CLAY COUNTY...OR ABOUT
  10 MILES EAST OF ASHLAND...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE INDICATED COUNTY.  THE STORM WILL PASS OVER LAKE      
  WEDOWEE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3315 8550 3314 8562 3317 8565 3332 8565
      3332 8565 3331 8563 3331 8553 3330 8552
      3330 8548 3315 8546

$$

MBS/91
1 follow-up statement
000 
WWUS54 KBMX 030051
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT THU JUN 2 2005

ALC111-030100-
/O.CON.KBMX.SV.W.0372.000000T0000Z-050603T0100Z/
RANDOLPH AL-
751 PM CDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
WESTERN RANDOLPH COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL RANDOLPH COUNTY...OR
ABOUT 10 MILES SOUTHWEST OF WEDOWEE...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.  THE STORM WILL AFFECT LAKE WEDOWEE.

LAT...LON 3315 8550 3314 8562 3317 8565 3332 8565
      3332 8565 3331 8563 3331 8553 3330 8552
      3330 8548 3315 8546

$$

MBS/91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 2, 3:25 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU JUN 2 2005

.DISCUSSION...

LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS
SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH
ASSOCIATED SFC FEATURE INFLUENCES THE CWA.

SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH
REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO
THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH
AFTERNOON AND EVENING SCATTERED CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  80  62  86 /  40  30  10  30
ANNISTON    63  81  64  85 /  50  30  10  20
BIRMINGHAM  63  82  66  85 /  40  20  10  20
TUSCALOOSA  64  86  66  88 /  20  10  10  20
CALERA      64  83  66  87 /  40  20  10  20
AUBURN      64  82  68  88 /  60  30  10  20
MONTGOMERY  65  87  67  89 /  60  30  10  20
TROY        65  86  67  90 /  60  30  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 2, 5:37 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU JUN 2 2005

ALZ011>015-017>050-032230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
537 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS EVENING TONIGHT).

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 9 PM THIS EVENING.  THE MAIN THREATS FROM THESE STORMS WILL
BE LOCALLY HEAVY RAIN...WHICH MAY LEAD TO STREET FLOODING...AND
HAIL.

THE AREA OF GREATEST CONCERN IS EAST OF INTERSTATE 65...AND NORTH OF
INTERSTATE 85.  THESE STORMS SHOULD DIMINISH IN BOTH COVERAGE AND
INTENSITY SHORTLY AFTER SUNSET.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED THROUGH WEDNESDAY.

In the hours before

Local storm report, Jun 2, 5:09 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             CALERA                  33.10N 86.75W
06/02/2005  0.50 INCH        SHELBY             AL   PUBLIC

            UP TO DIME SIZE HAIL REPORTED ALONG HWY 25 NEAR CALERA.

&&

JSS
Local storm report, Jun 2, 5:29 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LINCOLN                 33.60N 86.14W
06/02/2005  0.88 INCH        TALLADEGA          AL   INSURANCE CO

            NICKEL SIZE HAIL IN LINCOLN.

&&

JSS
Special weather statement, Jun 2, 6:00 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT THU JUN 2 2005

ALZ021-022345-
CLEBURNE-
600 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL
645 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 20...IN AND
NEAR HEFLIN AND RANBURNE THROUGH 645 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM AS WELL.

MBS/91
Local storm report, Jun 2, 6:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     4 S HEFLIN              33.59N 85.59W
06/02/2005                   CLEBURNE           AL   LAW ENFORCEMENT

            TREES BLOWN DOWN ONTO STATE HIGHWAY 9.

&&

MBS
Special weather statement, Jun 2, 6:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT THU JUN 2 2005

ALZ028-030030-
CLAY-
651 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL
730 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NUMEROUS
SHOWERS AND THUNDERSTORMS IN THE ASHLAND...LINEVILLE...PYRITON...
AND DELTA AREAS...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE...
ASHLAND...PYRITON...LINEVILLE AND DELTA THROUGH 730 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

MBS/91
Local storm report, Jun 2, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             3 S LINEVILLE           33.27N 85.75W
06/02/2005  0.75 INCH        CLAY               AL   LAW ENFORCEMENT

&&

MBS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:01 PM CDTSevere Thunderstorm WarningBMXClay29 min
Jun 2, 7:30 PM CDTSevere Thunderstorm WarningBMXClay15 min
Jun 2, 7:40 PM CDTSevere Thunderstorm WarningBMXCoosa50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.